MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a fistula procedure the low profile catheter balloon popped when ballooning the fistula.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected data:date was omitted on follow-up 1.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One advance 35 lp low profile balloon catheter was returned with the introducer attached for evaluation.The introducer has tip damage.A rupture/separation of the balloon was noted.During microscopic inspection, there was no noted abnormality to the balloon.The introducer had tip damage likely from attempting to withdraw the balloon through the catheter.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6186862
Report Number1820334-2016-01561
Device Sequence Number13498897
Product Code DQY
UDI-Device Identifier10827002523729
UDI-Public(01)10827002523729(17)190308(10)6795850
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-10-3.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date05/26/2017
05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1